Forensic Toxicology Report

by Hilarie
(Brooklyn, NY, USA)

My husband recently passed away while I was not at home. He was a type 2 diabetic and had just been released from the hospital after a horrible case of encephalitis. He suffered from aphasia. He always had access to his insulin and to glucose tablets if needed.

Despite the aphasia, he was functional and was testing his sugar 4-6 times a day by himself, as well as injecting Humalog on a sliding scale, 3X a day, and taking 30 mg. of Lantus every AM.

We are of the Jewish faith, and were unable to do an autopsy, in accordance with our faith. The toxicology report showed that in the Vitreous Humour, the glucose level was <20mg/dL.

He had fallen and we found him on the floor. What can you tell me about this low level of glucose? Would this have caused a diabetic seizure? The family would appreciate any light you can shed on this.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Forensic Q & A.